Pharmacologic Causes of Female Incontinence

@article{Steele1999PharmacologicCO,
  title={Pharmacologic Causes of Female Incontinence},
  author={Andrew C. Steele and Neeraj Kohli and P. K. Mallipeddi and Mickey M. Karram},
  journal={International Urogynecology Journal},
  year={1999},
  volume={10},
  pages={106-110}
}
The etiology of female urinary incontinence is complex and multifactorial. Many medications have adverse effects on the lower urinary tract, including the promotion of incontinence in certain women. Medications may cause incontinence through three main mechanisms: decreased intraurethral pressure, increased intravesical pressure, and indirect effects on the lower urinary tract. Careful adjustments of a patient’s medications based on a knowledge of pharmacologic mechanisms of action may restore… CONTINUE READING

From This Paper

Figures, tables, and topics from this paper.

References

Publications referenced by this paper.
Showing 1-10 of 57 references

Stressincontinencedue to prescription medications:alpha-blockersand angiotensin-converting enzymeinhibitors

  • MenafeeSA, ChessonR, LL Wall
  • ObstetGynecol
  • 1998
1 Excerpt

Cisapride enhancesdetrusor contractility and improves micturition in womenwith lazybladder

  • CanduraSM FranceschettiGP, D Vicini, M Tonini
  • ScandJ Urol Nephrol
  • 1997

Cisapride enhancesdetrusor contractility and improves micturition in womenwith lazybladder.ScandJ Urol Nephrol1997;31:209–210

  • GP Franceschetti, CanduraSM, D Vicini, M. Tonini
  • 1997
1 Excerpt

Definition and classificationof urinary incontinence : recommendationsof the UrodynamicSociety

  • JG Blaivas, RA Appell, JA Fantl
  • NeurourolUrodyn
  • 1997

Definition and classificationof urinary incontinence:recommendationsof the UrodynamicSociety.NeurourolUrodyn 1997;16:149–151

  • JG Blaivas, RA Appell, JA Fantl
  • 1997
2 Excerpts

Perils of polypharmacy : ten steps to prudent prescribing

  • JE Carlson
  • CMAJ
  • 1997

Clozapine - induced urinary incontinence : incidenceand treatmentwith ephedrine

  • MA Fuller, Borovicka MC JaskiwGE
  • J Clin Psychiatr
  • 1996

Clozapine-induced urinary incontinence:incidenceand treatmentwith ephedrine.J Clin Psychiatr1996;57:514–518

  • MA Fuller, Borovicka MC JaskiwGE
  • 1996
1 Excerpt

Similar Papers

Loading similar papers…